Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 3, 2018, 8:23 AM CDT for Fayette County, Illinois. It took effect at Apr 3, 2018, 10:16 AM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 8:23 AM CDT (13:23 UTC)
- In effect from
- Apr 3, 2018, 10:16 AM CDT
- Expired
- Apr 8, 2018, 10:49 PM CDT
- In force
- 6 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 24.80 ft at Apr 5, 2018, 7:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854
WGUS43 KLSX 031323
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
823 AM CDT Tue Apr 3 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 1 to 2 inches of rain that fell over
the basin overnight Monday into early Tuesday morning. An additional round
of thunderstorms is forecast to produce around one-quarter of an inch of
precipitation in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-041322-
/O.NEW.KLSX.FL.W.0037.180403T1516Z-180409T0349Z/
/VNDI2.1.ER.180403T1516Z.180404T1200Z.180408T0349Z.NO/
823 AM CDT Tue Apr 3 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 8:00 AM Tuesday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and crest near 22.4 feet by tomorrow morning. The river is
forecast to fall below flood stage by Saturday before midnight.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
Kaskaskia River
Vandalia 18.0 17.33 22.4 22.1 21.8 20.7 16.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
JAM10 follow-up statements
515
WGUS83 KLSX 040207
FLSLSX
Flood Statement
National Weather Service St Louis MO
907 PM CDT Tue Apr 3 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-050208-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0325Z/
/VNDI2.1.ER.180403T1533Z.180406T0600Z.180408T0325Z.NO/
907 PM CDT Tue Apr 3 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 8:30 PM Tuesday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 22.8 feet by early Friday
morning, then fall below flood stage Saturday before midnight.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/04 04/05 04/06 04/07 04/08
Kaskaskia River
Vandalia 18.0 19.67 21.7 22.7 22.7 20.7 16.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$573
WGUS83 KLSX 041526
FLSLSX
Flood Statement
National Weather Service St Louis MO
1026 AM CDT Wed Apr 4 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This flood warning is a result of 1 to 2 inches of rainfall that fell
Monday into Tuesday. An additional quarter to half inch fell over the
basin late Tuesday afternoon. Additional measureable precipitation is
possible late this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-051526-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0524Z/
/VNDI2.1.ER.180403T1533Z.180406T0000Z.180408T0524Z.NO/
1026 AM CDT Wed Apr 4 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until late Sunday night.
* At 10:00 AM Wednesday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.0 feet by tomorrow evening,
then fall below flood stage early Sunday morning.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/05 04/06 04/07 04/08 04/09
Kaskaskia River
Vandalia 18.0 21.48 22.8 22.8 20.8 17.0 14.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
jam357
WGUS83 KLSX 050110
FLSLSX
Flood Statement
National Weather Service St Louis MO
810 PM CDT Wed Apr 4 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This flood warning is a result of 1 to 2 inches of rainfall that fell
Monday into Tuesday. An additional quarter to half inch fell over the
basin late Tuesday afternoon. Additional measureable precipitation is
possible late this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-060110-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0240Z/
/VNDI2.1.ER.180403T1533Z.180405T0600Z.180408T0240Z.NO/
810 PM CDT Wed Apr 4 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 7:30 PM Wednesday the stage was 23.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.9 feet by after midnight
tonight, then fall below flood stage Saturday before midnight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/05 04/06 04/07 04/08 04/09
Kaskaskia River
Vandalia 18.0 23.49 23.7 23.3 20.6 16.7 14.8
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$856
WGUS43 KLSX 050304
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1004 PM CDT Wed Apr 4 2018
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Illinois...
Kaskaskia River at Vandalia
.This flood warning is a result of 1 to 2 inches of rainfall that fell
Monday into Tuesday. An additional quarter to half inch fell over the
basin late Tuesday afternoon. Additional measureable precipitation is
possible late this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-060304-
/O.CON.KLSX.FL.W.0037.000000T0000Z-180409T0240Z/
/VNDI2.2.ER.180403T1533Z.180405T1200Z.180408T0240Z.NO/
1004 PM CDT Wed Apr 4 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Kaskaskia River at Vandalia
* At 9:30 PM Wednesday the stage was 23.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 24.5 feet by tomorrow morning.
The river is forecast to fall below flood stage Saturday before
midnight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/05 04/06 04/07 04/08 04/09
Kaskaskia River
Vandalia 18.0 23.91 24.3 20.6 16.7 14.8 13.8
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$028
WGUS83 KLSX 051640
FLSLSX
Flood Statement
National Weather Service St Louis MO
1140 AM CDT Thu Apr 5 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 2-3 inches of rain the past 72
hours and 0.2 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-061640-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0400Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.180408T0400Z.NO/
1140 AM CDT Thu Apr 5 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 11:00 AM Thursday the stage was 24.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Saturday before midnight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/06 04/07 04/08 04/09 04/10
Kaskaskia River
Vandalia 18.0 24.66 23.4 20.9 16.9 14.7 13.8
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$881
WGUS83 KLSX 061443
FLSLSX
Flood Statement
National Weather Service St Louis MO
943 AM CDT Fri Apr 6 2018
...The flood warning continues for the following rivers in
Illinois...
...Kaskaskia River at Vandalia
.This Flood Warning is a result of 2-3 inches of rain the past
weekend and none forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-071442-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180408T1520Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.180407T1520Z.NO/
943 AM CDT Fri Apr 6 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday morning.
* At 9:30 AM Friday the stage was 22.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow late morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Kaskaskia River
Vandalia 18.0 21.98 18.5 16.2 14.5 13.4 13.0
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$406
WGUS83 KLSX 070126
FLSLSX
Flood Statement
National Weather Service St Louis MO
826 PM CDT Fri Apr 6 2018
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 2-3 inches of rain the past
weekend and none forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-080126-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180408T1500Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.180407T1500Z.NO/
826 PM CDT Fri Apr 6 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday morning.
* At 8:00 PM Friday the stage was 20.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow late morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Kaskaskia River
Vandalia 18.0 20.69 18.5 15.7 14.4 13.4 13.0
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$391
WGUS83 KLSX 071454
FLSLSX
Flood Statement
National Weather Service St Louis MO
954 AM CDT Sat Apr 7 2018
...The flood warning continues for the Kaskaskia River in
Illinois...
...at Vandalia
...below Carlyle Dam
.This Flood Warning is a result of 2-3 inches of rain last weekend
and none forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-081453-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0336Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.180408T0336Z.NO/
954 AM CDT Sat Apr 7 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 9:30 AM Saturday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Kaskaskia River
Vandalia 18.0 19.19 17.4 15.5 14.0 13.1 12.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-081453-
/O.CON.KLSX.FL.W.0038.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.180406T2002Z.180409T1200Z.000000T0000Z.UU/
954 AM CDT Sat Apr 7 2018
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 9:30 AM Saturday the stage was 424.4 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 425.9 feet by Monday morning.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Kaskaskia River
Carlyle TW 423.5 424.41 425.4 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$577
WGUS83 KLSX 080141
FLSLSX
Flood Statement
National Weather Service St Louis MO
841 PM CDT Sat Apr 7 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle TW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-090107-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-180409T0107Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.180408T0107Z.NO/
841 PM CDT Sat Apr 7 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 8:00 PM Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this evening.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Kaskaskia River
Vandalia 18.0 18.01 17.2 15.3 13.8 12.9 12.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-090141-
/O.CON.KLSX.FL.W.0038.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.180406T2002Z.180409T0600Z.000000T0000Z.UU/
841 PM CDT Sat Apr 7 2018
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 8:00 PM Saturday the stage was 425.3 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 425.9 feet by early Monday
morning.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
* Impact: At 423.5 feet...FLOOD STAGE. Rural damage begins.
Township roads in Covington become inundated.
* Impact: At 421.0 feet...Left bank in vicinity of the gage overflows
with minor flooding of park lands.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Kaskaskia River
Carlyle TW 423.5 425.28 425.5 425.9 425.8 425.8 425.8
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$493
WGUS83 KLSX 081454
FLSLSX
Flood Statement
National Weather Service St Louis MO
954 AM CDT Sun Apr 8 2018
...The flood warning is cancelled for the following rivers in
Illinois...
...Kaskaskia River at Vandalia
...The flood warning continues for the following rivers in Illinois..
...Kaskaskia River below Carlyle Dam
.This Flood Warning is a result of 2-3 inches of rain last weekend
and 0.11 inches of forecast precipitation in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-081524-
/O.CAN.KLSX.FL.W.0037.000000T0000Z-180409T0107Z/
/VNDI2.2.ER.180403T1533Z.180405T1230Z.000000T0000Z.NO/
954 AM CDT Sun Apr 8 2018
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* At 9:00 AM Sunday the stage was 16.3 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage early yesterday evenig. The river
will fall to at least 14.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/09 04/10 04/11 04/12 04/13
Kaskaskia River
Vandalia 18.0 16.26 14.5 13.4 12.9 12.6 12.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-091454-
/O.CON.KLSX.FL.W.0038.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.180406T2002Z.180409T1200Z.000000T0000Z.UU/
954 AM CDT Sun Apr 8 2018
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 9:00 AM Sunday the stage was 425.5 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 425.9 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/09 04/10 04/11 04/12 04/13
Kaskaskia River
Carlyle TW 423.5 425.52 425.9 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 7:16 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 3, 7:16 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
716 AM CDT Tue Apr 3 2018
.SHORT TERM... (Through Late Tonight)
Issued at 439 AM CDT Tue Apr 3 2018
A warm front stretched from just north of Centralia IL westward to
the south of Jefferson City into a surface low in southwest KS early
this morning. Lift associated with a stout southwesterly LLJ has
been resulting in periodic elevated thunderstorms to the north of
the front fed by MUCAPE in excess of 1000 J/KG. Most of these storms
are expected to be confined to locations north and east of St. Louis
into the early morning hours. Otherwise low stratus and fog
blanketed the region. The models are in relatively good agreement
moving the surface low into east central KS by 12Z. In response to a
progressive deepening upper trof, the low will then deepen and track
northeast moving into central IL by 18Z and into the lower Great
Lakes region by 00Z. As the surface low tracks northeast this
morning the warm front should finally move northward allowing the
warm sector to expand across eastern MO and western IL, bringing
warmer temps and higher dew points promoting surface based
instability by early afternoon. Areas along and north of the warm
front and ahead of the surface low track, primarily the northern
CWA, will have the greatest precipitation threat this morning with
showers and some isolated thunder. A broken line of thunderstorms is
expected to develop as the advancing cold front moves into east
central and southeast MO early this afternoon, with the line growing
with time as it moves east into southern IL. Instability and deep
layer shear will support the potential for severe storms. By late
afternoon the cold front will be well east of the CWA moving into
the Ohio Valley with gusty northwest winds and strong CAA in the
wake of the front. Gusty northwest winds will continue much of
tonight with unseasonably cold air flooding into the region. Sub-
freezing temperatures, well below normal, will prevail across the
entire CWA by daybreak Wednesday. We have issued a freeze warning
for the far southern three counties in the CWA where our climate
focal point has collaborated/determined the growing season has begun.
Glass
.LONG TERM... (Wednesday through Monday)
Issued at 439 AM CDT Tue Apr 3 2018
Surface ridge to build into the region on Wednesday, bringing in
much colder temps for this time of year. So despite sunny skies,
cold north winds will keep temps from warming up too much with highs
only in the 40s.
Another cold night in store Wednesday night as surface ridge begins
to move off to the east. Lows will be in the upper 20s to low 30s.
By Thursday, southerly flow returns with low level moisture on the
increase as well. Daytime hours should remain dry, though could see
a few stray showers in the far northern portions of forecast area,
closer to next frontal boundary that will affect the area Thursday
night into Friday. Highs on Thursday will rebound back into the 50s.
Another cold night Thursday night as cold front sinks south through
area. Lows will be in the upper 20s to upper 30s. Not a lot of
convergence along boundary, so it will move through region dry
during the overnight hours, but will see overrunning precipitation
develop on backside of front on Friday. Because of the colder temps
initially, will see mixed precipitation that will gradually turn to
all rain by late afternoon, but not for long as it changes back to a
mix Friday evening before ending. Moisture will be limited with this
system so kept chance pops during this period.
Beyond that, extended models in better agreement for the weekend
with dry and colder conditions Saturday with surface ridge overhead.
Next system to affect area Sunday through Monday. Overall, below
normal temps to prevail.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 654 AM CDT Tue Apr 3 2018
For KUIN and KCOU...stratus and fog continue to blanket the area
early this morning producing LIFR to IFR flight conditions. The
worst conditions will be until around 14Z, however IFR will
persist into the early afternoon both ahead of a cold front and
in its wake. Light rain showers will also be possible until the
cold front passage. From mid-late afternoon there will be a trend
of improving flight conditions to MVFR. Gusty northwest winds are
expected after the cold front passage and into tonight.
For the St. Louis region...stratus and areas of dense fog
blanket the area early this morning producing LIFR to IFR flight
conditions. The worst conditions will be until around 14Z. After
this time a warm front will lift northward and this should
eventually resulting in conditions improving to MVFR by early
afternoon. Thunderstorms are then expected to develop along a
cold front as it moves through the St. Louis area between 19-20Z.
Gusty northwest winds are expected in the wake of the cold front
with a period of IFR flight conditions returning. By evening the
flight conditions will improve again to MVFR.
SPECIFICS FOR KSTL:
Stratus and areas of dense fog blanket the area early this morning
producing LIFR flight conditions. The worst conditions will be
until around 14Z. After this time a warm front will lift northward
and this should eventually resulting in conditions improving to
MVFR by midday. Thunderstorms are then expected to develop along
a cold front as it moves through the St. Louis area between
19-20Z. Gusty northwest winds are expected in the wake of the cold
front with a period of IFR flight conditions returning. By
evening the flight conditions will improve again to MVFR.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 10 AM CDT Wednesday for
Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Apr 3, 4:44 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 444 AM CDT Tue Apr 3 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 444 AM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Strong to severe storms are possible this afternoon. The main threats will be damaging winds, large hail and isolated tornadoes. Temperatures expected to bottom out in the mid 20s over portions of southern Missouri tonight, so a Freezing Warning has been issued for Reynolds, Iron and Madison counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Temperatures in the mid 20s over portions of southern Missouri early Wednesday morning, so a Freezing Warning has been issued for Reynolds, Iron and Madison counties. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:46 PM CDT | Special Weather Statement | LSX | Clinton, Marion | 44 min |
| Apr 2, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 32 min |
| Apr 2, 11:55 PM CDT | Special Weather Statement | LSX | Clinton | 50 min |
| Apr 3, 12:38 AM CDT | Special Weather Statement | LSX | Madison | 52 min |
| Apr 3, 10:08 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Apr 3, 10:16 AM CDT | Special Weather Statement | LSX | Fayette | 14 min |
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 39 min |
| Apr 3, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 49 min |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.